Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Regular curves on Riemannian manifolds


Author: Stephen Smale
Journal: Trans. Amer. Math. Soc. 87 (1958), 492-512
MSC: Primary 55.00
DOI: https://doi.org/10.1090/S0002-9947-1958-0094807-0
MathSciNet review: 0094807
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Chern, Differentiable manifolds, Notes at University of Chicago, 1955.
  • [2] S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton, 1952. MR 0050886 (14:398b)
  • [3] A. R. Forsyth, A treatise on differential equations, London, 1951.
  • [4] S. Hu, Homotopy theory, Notes at Tulane, 1950.
  • [5] W. Hurewicz, On the concept of a fiber space, Proc. Nat. Acad. Sci. U.S.A. vol. 55 (1955) pp. 956-961. MR 0073987 (17:519e)
  • [6] I. M. James and J. H. C. Whitehead, Note on fiber spaces, Proc. London Math. Soc. vol. 4 (1954) pp. 129-137. MR 0061837 (15:892a)
  • [7] M. Morse, Topological methods in the theory of functions of complex variables, Princeton, 1947.
  • [8] -, $ L$-$ S$-homotopy classes of locally simple curves, Annales de la Societe Polonaise de Mathematique vol. 21 (1948) pp. 236-256. MR 0031237 (11:123c)
  • [9] -, $ L$-$ S$-homotopy classes on the topological image of a projective plane, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 981-1003. MR 0033006 (11:380c)
  • [10] H. Samelson, Groups and spaces of loops, Comment. Math. Helv. vol. 29 (1954) pp. 278-287. MR 0065157 (16:389c)
  • [11] J.-P. Serre, Homologie singuliere des espaces fibres, Ann. of Math. vol. 54 (1951) pp. 425-505. MR 0045386 (13:574g)
  • [12] Seifert and Threlfall, Variationsrechnung in Grossen, New York, 1948.
  • [13] N. Steenrod, The topology of fiber bundles, Princeton, 1951.
  • [14] G. W. Whitehead, Homotopy theory, Notes at Massachusetts Institute of Technology, 1954.
  • [15] -, On the homology suspension, Ann. of Math. vol. 62 (1955) pp. 254-268. MR 0073989 (17:520b)
  • [16] -, On the Freudenthal theorems, Ann. of Math. vol. 57 (1953) pp. 209-228. MR 0055683 (14:1110d)
  • [17] H. Whitney, On regular closed curves in the plane, Compositio Math. vol. 4 (1937) pp. 276-284. MR 1556973

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.00

Retrieve articles in all journals with MSC: 55.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1958-0094807-0
Article copyright: © Copyright 1958 American Mathematical Society

American Mathematical Society